Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 3, NWS Flagstaff, AZ

February 14, 20224 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 14, 2022, 2:15 AM MST for 4 counties in Arizona. It took effect at Feb 15, 2022, 8:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 2:15 AM MST (09:15 UTC)
In effect from
Feb 15, 2022, 8:00 AM MST
Expired
Feb 15, 2022, 8:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4542 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WWUS75 KFGZ 140915
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
215 AM MST Mon Feb 14 2022

AZZ004-006>009-012>017-040-141715-
/O.NEW.KFGZ.WI.Y.0003.220215T1500Z-220216T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., 
Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
215 AM MST Mon Feb 14 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph
  expected.

* WHERE...Much of northern and central Arizona, especially along 
  and downwind of the Mogollon Rim.

* WHEN...From 8 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
3 follow-up statements
503 
WWUS75 KFGZ 141648
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
948 AM MST Mon Feb 14 2022

AZZ004-006>009-012>017-040-151300-
/O.CON.KFGZ.WI.Y.0003.220215T1500Z-220216T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., 
Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
948 AM MST Mon Feb 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Much of northern and central Arizona, especially along 
  and downwind of the Mogollon Rim.

* WHEN...From 8 AM to 8 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  cause minor tree damage. In addition, winds this strong can make
  driving difficult, especially for high profile vehicles.
  Localized power outages are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
594 
WWUS75 KFGZ 150917
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
217 AM MST Tue Feb 15 2022

AZZ004-006>009-012>017-040-160300-
/O.CON.KFGZ.WI.Y.0003.220215T1500Z-220216T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., 
Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
217 AM MST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Much of northern and central Arizona, especially along 
  and downwind of the Mogollon Rim.

* WHEN...From 8 AM this morning to 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  cause minor tree damage. In addition, winds this strong can 
  make driving difficult, especially for high profile vehicles. 
  Localized power outages are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
572 
WWUS75 KFGZ 160301
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
801 PM MST Tue Feb 15 2022

AZZ004-006>009-012>017-040-160415-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-220216T0300Z/
Kaibab Plateau-Grand Canyon Country-Coconino Plateau-
Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Wupatki N.M., 
Tuba City, Winslow, Holbrook, Snowflake, St. Johns, 
Springerville, Flagstaff, Williams, Munds Park, Heber, 
Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, 
and Kykotsmovi
801 PM MST Tue Feb 15 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds weakened during the evening following sunset with gusts
diminishing to a general range of 15 to 25 mph across northern 
Arizona, well below Wind Advisory levels. As a result, the Wind 
Advisory will be allowed to expire at 800 PM. Locally gusty winds 
at 15 to 25 mph are expected to continue through the night. 

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:00 PM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 13, 9:00 PM MST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
900 PM MST Sun Feb 13 2022

.SYNOPSIS...Warm and dry weather continues across Arizona for
Monday. Strong and gusty southwest winds develop Tuesday, ahead of
an approaching storm system. Cooler temperatures and increasing
chances for rain and snow showers spread across the area late
Tuesday night through early Thursday. Warmer and drier weather
then returns to close out the upcoming week.

&&

.DISCUSSION...A cool and crisp night will be followed by another
warm day Monday, as a s/wv ridge moves through Arizona. Generally
light southwest breezes will develop again Monday afternoon, with
windier and cooler weather on Tuesday, as a compact upper low moves
into the region. All trends covered, no updates needed tonight.

&&

.AVIATION...For the 06Z package...Expect VFR conditions for the 24
hour TAF forecast period. Sfc winds mainly light overnight, becmg
SW10-15kts over higher terrain aft 18Z Monday. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Continued warm and dry conditions are expected
Monday, with light southwest winds. Stronger southwest winds are
expected Tuesday, ahead of a low pressure system expected later
Tuesday night.

Wednesday through Friday...Rain and snow showers on Wednesday, with
colder temperatures. Winds turning west to northwest and remaining
gusty. Showers ending Thursday, with north winds and continued cool
temperatures. Warmer weather and light winds for Friday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...Peterson
AVIATION...Peterson
FIRE WEATHER...Peterson

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.